Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Anemic and have low BP. Noticed shivering in hand. What is causing this?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
Hi Doctor,

I am observing lot of shivering in my hand from a few months. Earlier it was only after extensive workout or after playing badminton or if I had slept less a night before. Now a days, I am observing shivering without any such reason. If I am hungry, my hands will tremble more.
At present also my hands are shivering, I generally observe my right hand. While I hold something, while I eat , while I type but seems both my hands shiver. I had lesser sleep yesterday. I slept around six hours or little lesser. I had a few biscuits and milk with boost for breakfast.

My BP remains mostly 110/70. It drops to 100/70 or 90/60 if I sleep less.
I am also anaemic with HB near 10 units.

I am a vegetarian. I am also health freak. I workout on average 4 days a week. I try to burn 2000 Kcal a week. I have got lot of stamina but I cannot do everything unless I recharge myself with good sleep.

For me to give my best I need 8 hours sleep at night and if I do some workout in the day, i need to take a nap in the day as well to get back my battery.

I am not sure why my hands tremble. I checked with normal physician and he told me to 1st get my Thyroid tests done and later check with a neurologist. My thyroid reports are normal.

Please guide me on this.
Posted Tue, 18 Dec 2012 in Brain and Spine
Answered by Dr. Sudhir Kumar 25 minutes later

Thank you for posting your query.

Tremors of hands are common problems, and there are three most common reasons:

1. Excess of thyroid hormone- this has been excluded in your case.

2. Essential tremors (also called as benign or familial tremors)- in this condition, the affected person has tremors of both hands, especially while doing some work, such as holding a cup of tea or glass of water, writing, etc.

This tends to get worse with anxiety or in front of others.

There may be a positive family history.

3. Anxiety or stress related- in this condition, the tremors come on only when anxious, otherwise, they are not present.

In your case, the most likely cause of tremors seems to be essential tremors.

In addition, please check your vitamin B12 level in the blood, as its deficiency can increase the tremors.

For anemia, please start iron supplements.

I hope it helps. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Follow-up: Anemic and have low BP. Noticed shivering in hand. What is causing this? 2 days later
Hello Doctor,

I had checked my B12 levels last year and they were pretty much on the maximum side of the range.

I am not sure what should I do to calm down the shivering. I have also observed that I have stopped using my index finger of right hand for typing. I was little uncomfortable with this finger while I was using scroll pad and since then I switched to the third finger avoiding my index finger.

Even if I have to open a tight box, I'll use all fingers other then my index finger.

I am not sure if this is just like that or I need to get it checked.

Please advice.

Answered by Dr. Sudhir Kumar 31 minutes later
Thank you for getting back with more details.

I think your symptoms are not something to worry about, however, it is advisable to get a check up done- with a neurologist.

Medications such as beta blockers or clonazepam may be useful in controlling the shivering (after consultation with the neurologist).

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor